Georgia, 2009Hail and Damaging Winds in Georgia, June 16, 2009
June 16, 2009 · NWS CHS · 9 events in 3 counties and zones
A cold front pushed southward into the region and when combined with the sea breeze and an upper level disturbance, resulted in scattered thunderstorm development across southern South Carolina and southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $26,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front pushed southward into the region and when combined with the sea breeze and an upper level disturbance, resulted in scattered thunderstorm development across southern South Carolina and southeast Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 16, 6:34 PM EST, 46 minutes earlier.
Area forecast discussion, Jun 16, 6:34 PM EST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
734 PM EDT TUE JUN 16 2009
.SYNOPSIS...
A COLD FRONT WILL PUSH THROUGH THE REGION TONIGHT INTO WEDNESDAY.
THE FRONT WILL STALL AND DISSIPATE SOUTH OF THE REGION BY LATE
WEEK...AND AN UPPER LEVEL RIDGE WILL BUILD INTO THE AREA LATE WEEK
INTO THIS WEEKEND. A COLD FRONT WILL APPROACH THE AREA LATE IN THE
WEEKEND OR EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
MOST OF THE MCS WHICH PRODUCED SCATTERED WIND DAMAGE REPORTS
DURING THE LATE AFTERNOON/EARLY EVENING HAD SURGED OFFSHORE AND
WEAKENED. HOWEVER...ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS
WILL CONTINUE TO FIRE ALONG THE WESTERN OUTFLOW OF THIS
FEATURE...ESPECIALLY ALONG THE SAVANNAH RIVER AND PERHAPS DEEPER
INTO SE GA...THIS EVENING. MEANWHILE...ADDITIONAL THUNDERSTORMS
WERE FIRING ALONG/AHEAD OF A COLD FRONT FROM THE MIDLANDS THROUGH
THE UPSTATE...AND THESE THUNDERSTORMS WERE PROGRESSING SE.
THUS...AT LEAST SCATTERED THUNDERSTORMS WILL CONTINUE TO PUSH INTO
THE REGION...ESPECIALLY INTO SC...WELL INTO THE NIGHT AS THE COLD
FRONT ADVANCES S INTO THE REGION. MAINTAINED ONGOING CHANCE POPS
ACROSS THE NORTHERN 1/2 OF THE FORECAST AREA OVERNIGHT. WILL ALSO
CONTINUE TO MONITOR PROGRESS OF AN MCS FARTHER NW...PUSHING INTO
THE CENTRAL APPALACHIANS. IF THIS FEATURE HOLDS
TOGETHER...ADDITIONAL THUNDERSTORMS COULD PUSH THROUGH OR JUST
NORTH OF NORTHERN COUNTIES LATE TONIGHT. FOR NOW...MAINTAINED SLIGHT
CHANCE TO CHANCE POPS ACROSS THE NORTHERN 1/2 OF THE FORECAST AREA
OVERNIGHT.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
THE SURFACE COLD FRONT WILL PUSH SOUTH OF THE ALTAMAHA RIVER
WEDNESDAY...PUSHING A SHALLOW/SLIGHTLY COOLER AIRMASS INTO THE
REGION. HOWEVER...SIGNIFICANT DRYING IS NOT EXPECTED...AND DESPITE
INCREASED CLOUD COVER WARMING/DESTABILIZATION AND ADDITIONAL
SHORTWAVES EMBEDDED WITHIN THE NW FLOW ALOFT WILL SUPPORT ANOTHER
ROUND OF DIURNAL SHOWERS/THUNDERSTORMS...WHICH WILL INITIATE NEAR
THE SEA BREEZE AND ALONG ANY DIFFERENTIAL HEATING/RESIDUAL OUTFLOW
BOUNDARIES ACROSS THE REGION. ACROSS SE GA...EXPECT AN INCREASED
POTENTIAL FOR THUNDERSTORMS AS COMPARED TO THE PAST COUPLE OF DAYS.
THURSDAY HIGH TEMPERATURES WILL RANGE FROM THE MID TO UPPER 80S FAR
NORTH TO THE LOWER 90S SOUTH. THICKER CLOUD COVER COULD HOLD
TEMPERATURES A FEW DEGREES LOWER THAN EXPECTED...ESPECIALLY ACROSS
NORTHERN COUNTIES.
WEDNESDAY NIGHT...EXPECT ANOTHER ROUND OF DIURNAL WEAKENING/
DISSIPATION OF SHOWERS/THUNDERSTORMS. HOWEVER...12Z GUIDANCE
CONTINUES TO SUGGEST THE POTENTIAL FOR ADDITIONAL/NOCTURNAL
CONVECTION TO SPILL E/SE INTO OR JUST N OF N COUNTIES
OVERNIGHT...THUS MAINTAINED SLIGHT CHANCE POPS THERE. ALSO...WITH A
LIGHT FLOW REGIME/AMPLE LOW LEVEL MOISTURE WITHIN THE REMNANTS OF
THE SHALLOW POST FROPA AIRMASS...STRATUS/FOG COULD DEVELOP
OVERNIGHT.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
A HOT AND HUMID WEEKEND IS IN STORE AS HIGH PRESSURE AT THE SURFACE
AND ALOFT BUILD INTO THE AREA. TEMPERATURES ARE EXPECTED TO BE IN
THE MID TO UPPER 90S FRIDAY THROUGH SUNDAY. HEAT INDEXES NEAR 105
EXPECTED FRIDAY THROUGH SUNDAY. HPC AND ECMWF ARE IN AGREEMENT WITH
KEEPING THIS FEATURE OVER US EARLY IN THE WEEKEND THEN BRINGING IN A
COLD FRONT AND STALLING OVER THE AREA MON. 12Z RUN OF GFS AND NAM
ARE PUSHING THE COLD FRONT THROUGH OVER THE WEEKEND BUT DUE TO THIS
AIRMASS COMING IN...BELIEVE THIS WILL BE HARD TO DO AND HAVE GONE
WITH THE ECMWF. DO NOT WANT TO MAKE ANY SIGNIFICANT CHANGES AT THIS
TIME AS ITS ON THE FIRST RUN OF THIS SOLUTION. HAVE CONTINUED SLIGHT
CHANCE TO CHANCE POPS ESPECIALLY DURING THE AFTERNOON THROUGH EARLY
NEXT WEEK.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AT KCHS...THUNDERSTORMS HAD PUSHED S/E OF THE TERMINAL TUESDAY
EVENING...BUT ADDITIONAL THUNDERSTORMS WERE DEVELOPING UPSTREAM
AND COULD PUSH IN TO THE REGION TONIGHT. MAINTAINED A MENTION OF
CBS UNTIL MIDNIGHT...BUT SIGNIFICANT FORECAST ADJUSTMENTS WILL BE
REQUIRED IF UPSTREAM THUNDERSTORMS HOLD TOGETHER TO PUSH INTO THE
REGION. MEANWHILE...A COLD FRONT WILL PUSH THROUGH KCHS TONIGHT.
UPSTREAM TUESDAY MORNING...IFR/MVFR CEILINGS WERE COMMON...AND THE
SHALLOW/MOIST POST FROPA AIRMASS SHOULD SUPPORT STRATUS AND LIGHT
FOG. MAINTAINED IFR CEILINGS AND MVFR VISIBILITY DURING THE 10Z-
14Z TIME FRAME. THEN...WITH WARMING...EXPECT IMPROVEMENT THROUGH
MVFR TO VFR CEILINGS WEDNESDAY...ALTHOUGH TIMING OF IMPROVEMENT
REMAINS IN DOUBT. THEN...THE POTENTIAL FOR CONVECTION JUSTIFIES A
MENTION OF CBS STARTING AT 16Z AND ENDING BY 21Z WEDNESDAY.
AT KSAV...THUNDERSTORMS DEVELOPING ALONG OUTFLOW BOUNDARIES WILL
IMPACT TERMINAL THIS EVENING. EXPECT AMENDMENTS AS NECESSARY TO
ADDRESS NEAR TERM FORECAST TRENDS. THEN...IN THE WAKE OF COLD FROPA
LATE TONIGHT INTO WEDNESDAY MORNING...A PERIOD OF MVFR OR LOWER
CONDITIONS REMAIN POSSIBLE...FOLLOWED BY A RETURN TO VFR CONDITIONS
WEDNESDAY. MEANWHILE...THE POTENTIAL FOR THUNDERSTORMS AT KSAV
APPEARS SUFFICIENT TO INCLUDE AT LEAST A MENTION OF CBS STARTING
AT 16Z.
EXTENDED AVIATION OUTLOOK...LOW LEVEL MOISTURE AND/OR LINGERING
CONVECTION MAY PRODUCE MVFR CONDITIONS WED NIGHT. MAINLY VFR
CONDITIONS SHOULD PREVAIL AT BOTH KSAV/KCHS WITH DIMINISHED
CHANCES FOR SHOWERS AND TSTMS LATE WEEK INTO SAT.
&&
.MARINE...
INTO THIS EVENING...A WEAK PRESSURE PATTERN WILL PERSIST OVER THE
COASTAL WATERS. THEN...AS HIGH PRESSURE OVER NEW ENGLAND EXPANDS...A
COLD FRONT WILL ADVANCE THROUGH THE WATERS OVERNIGHT INTO EARLY
WEDNESDAY. IN THE WAKE OF THIS COLD FRONT...WINDS WILL TURN TOWARD
THE N/NE AND WILL INCREASE...TO 10-15 KNOTS WITHIN NEARSHORE WATERS
AND TO 15-20 KNOTS BEYOND 20 NM BY EARLY WEDNESDAY. THESE STRONGER
WINDS WILL PUSH SEAS INTO THE 2-4 FT RANGE. AFTER THE INITIAL SURGE
OF N/NE WINDS...THE SURFACE PRESSURE GRADIENT SHOULD GRADUALLY
RELAX...ALLOWING E/NE WINDS TO DIMINISH AND SEAS TO SUBSIDE
WEDNESDAY NIGHT. HOWEVER...IF OFFSHORE LOW PRESSURE REMAINS IN PLACE
AS SUGGESTED BY THE NAM...N/NE WINDS MAY BECOME A BIT STRONGER THAN
EXPECTED...PERHAPS APPROACHING SCA THRESHOLDS BEYOND 20 NM...AND
THESE STRONGER WINDS/ELEVATED SEAS COULD PERSIST THROUGH WEDNESDAY
NIGHT.
FAIRLY TRANQUIL CONDITIONS WILL CONTINUE FOR THE COASTAL WATERS
THROUGH THE EXTENDED. WINDS WILL BE A BIT OF A CHALLENGE LATE IN THE
WEEK WITH THE LOCATION OF THE BOUNDARY. WINDS AND SEAS WILL REMAIN
UNDER SMALL CRAFT ADVISORY AT THIS TIME.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Jun 16, 6:45 PM EST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
745 PM EDT TUE JUN 16 2009
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-171000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
745 PM EDT TUE JUN 16 2009
...SLIGHT CHANCE OF SEVERE THUNDERSTORMS TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORMS...ISOLATED THUNDERSTORMS COULD BECOME SEVERE
TONIGHT...PRODUCING BRIEF DAMAGING WIND GUSTS EXCEEDING 60 MPH AND
HAIL THE SIZE OF PENNIES OR LARGER. ANY THUNDERSTORM MAY ALSO
PRODUCE TORRENTIAL RAINFALL AND LOCALIZED FLOODING. THE GREATEST
POTENTIAL FOR SEVERE WEATHER AND HEAVY RAIN WILL OCCUR BEFORE
MIDNIGHT.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR LOCAL MEDIAL
OUTLETS FOR ADDITIONAL INFORMATION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HAZARDOUS HEAT...HOT AND HUMID CONDITIONS ARE EXPECTED FRIDAY
THROUGH SUNDAY WITH HEAT INDICES IN EXCESS OF 105 DEGREES POSSIBLE.
HEAT ADVISORIES COULD EVENTUALLY BE REQUIRED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION TONIGHT.
In the hours before
Local storm report, Jun 16, 6:40 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
740 PM EDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL 2 W HARDEEVILLE 32.29N 81.11W
06/16/2009 M1.50 INCH JASPER SC TRAINED SPOTTER
&&Local storm report, Jun 16, 6:44 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
744 PM EDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL 1 E BLUFFTON 32.24N 80.84W
06/16/2009 E1.75 INCH BEAUFORT SC PUBLIC
HAIL UP TO GOLFBALL SIZE OBSERVED NEAR MOSS CREEK.
&&
JPCSpecial weather statement, Jun 16, 6:46 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
746 PM EDT TUE JUN 16 2009
GAZ116-138-170015-
INLAND BRYAN-INLAND LIBERTY-
746 PM EDT TUE JUN 16 2009
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL LIBERTY AND CENTRAL BRYAN
COUNTIES THROUGH 815 PM EDT...
AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF
DANIEL...OR ABOUT 9 MILES NORTHWEST OF RICHMOND HILL...MOVING
SOUTHEAST AT 15 MPH.
AREAS IN AND AROUND RICHMOND HILL AND DANIEL WILL BE IMPACTED THROUGH
815 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
&&
Local storm report, Jun 16, 6:51 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
751 PM EDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 2 ESE BLUFFTON 32.23N 80.83W
06/16/2009 E1.75 INCH BEAUFORT SC TRAINED SPOTTER
QUARTER TO GOLF BALL SIZE HAIL OBSERVED. WINDS ESTIMATED
40 TO 50 MPH.
&&
JPCLocal storm report, Jun 16, 7:09 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
809 PM EDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG BLUFFTON 32.24N 80.86W
06/16/2009 BEAUFORT SC PUBLIC
1 TREE DOWN IN BACKYARD OF RESIDENCE ALONG LAKESIDE DR.
&&
JPCLocal storm report, Jun 16, 7:18 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
818 PM EDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL PORT WENTWORTH 32.15N 81.18W
06/16/2009 E0.50 INCH CHATHAM GA TRAINED SPOTTER
SPOTTER REPORTED PEA TO DIME SIZE HAIL AT INTERSECTION OF
I-95 AND GA HWY 21.
&&
JRLEvent by event
4 hail, 4 thunderstorm wind, 1 lightning. Local standard time, as filed.
Hail, Chatham
- When
- June 16, 7:20 PM EST to 7:23 PM EST
- Where
- Chatham County, 3 mi NNE of Wilmington Is
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 32.010, -80.980
The public reported dime to nickel size hail lasting for 2 to 3 minutes on Wilmington Island, Georgia.
Thunderstorm Wind, Chatham
- When
- June 16, 7:20 PM EST to 7:21 PM EST
- Where
- Chatham County, 0.59 mi E of Savannah
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 32.050, -81.070
The public reported several trees and power lines down in the front yard of their residence, 1 mile east of Savannah, Georgia.
Hail, McIntosh
- When
- June 16, 7:35 PM EST to 7:36 PM EST
- Where
- McIntosh County, 1.9 mi WSW of Darien Eden Fld
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 31.410, -81.460
The public reported penny size hail 10 miles south-southeast of Townsend, Georgia.
Lightning, Chatham
- When
- June 16, 7:35 PM EST
- Where
- Chatham County, Savannah
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 32.050, -81.080
Law Enforcement reported that lightning struck a transformer and started a fire along Nash Avenue in Savannah, Georgia.
Hail, Chatham
- When
- June 16, 7:36 PM EST to 7:37 PM EST
- Where
- Chatham County, Savannah
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.050, -81.080
A trained weather spotter reported dime to penny size hail and frequent lightning in downtown Savannah, Georgia.
Thunderstorm Wind, Chatham
- When
- June 16, 7:38 PM EST to 7:39 PM EST
- Where
- Chatham County, 3 mi NNE of Wilmington Is
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.010, -80.980
Law Enforcement reported a tree down on a vehicle on Wilmington Island Road.
Thunderstorm Wind, Liberty
- When
- June 16, 7:45 PM EST to 7:46 PM EST
- Where
- Liberty County, 3.59 mi E of Midway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 31.790, -81.370
The public reported a tree down on a house 5 miles northeast of Riceboro, Georgia.
Hail, Liberty
- When
- June 16, 7:58 PM EST to 7:59 PM EST
- Where
- Liberty County, 1.76 mi E of Midway
- Measured
- 0.88 in hail
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 31.800, -81.400
Law Enforcement reported nickel size hail and large limbs down at the City Hall in Midway, Georgia.
Thunderstorm Wind, Liberty
- When
- June 16, 8:05 PM EST to 8:06 PM EST
- Where
- Liberty County, 0.69 mi N of Riceboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 31.740, -81.430
Law Enforcement reported trees down on the E.B. Cooper Highway near Riceboro, Georgia.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in South Carolina, June 16, 20091 death · $1.2 million · EF1 · 23 events
- Hail and Damaging Winds in Tennessee, June 16 to 19, 2009$679,000 · 1.75 in hail · 28 events
- Tornadoes and Hail in South Dakota, June 16, 2009$100,000 · EF1 · 39 events
- Tornadoes and Hail in North Carolina, June 16, 2009$150,000 · EF1 · 14 events
- Tornado and Damaging Winds in Kentucky, June 16, 2009$172,000 · EF1 · 9 events
- Hail and Damaging Wind in Florida, June 16, 2009$700,000 · 1 in hail · 3 events
- Damaging Winds in Tennessee, June 16, 2009$233,000 · 60 kt wind · 25 events
- Tornadoes and Flash Flooding in South Dakota, June 16, 2009$125,000 · EF0 · 31 events
- Tornadoes and Damaging Winds in Virginia, June 16, 2009$129,000 · EF0 · 10 events
- Hail and Damaging Winds in South Carolina, June 16, 2009$46,000 · 1.75 in hail · 28 events
- Flash Flooding and Heavy Rain in Minnesota, June 16 to 17, 2009$120,000 · 4 events
- Damaging Winds in Illinois, June 16, 2009$103,000 · 61 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 184698, 184701, 184700, 184705, 184703, 184708, 184711, 184706, 184712.